Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS Austin/San Antonio, TX

May 15, 20107 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 15, 2010, 2:22 AM CDT for 7 counties in Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2010, 2:22 AM CDT (07:22 UTC)
Expired
May 15, 2010, 5:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:37 AM CDTFLASH FLOOD3 Wsw New Braunfels, TX1.3 INCHES OF RAIN WITHIN THE PAST 37 MINUTES. MINOR FLOODING REPORTED. RAINFALL RATE ESTIMATED AT 3 INCHES PER HOUR.
May 15, 2:45 AM CDTFLASH FLOODSan Antonio, TXWATER UP TO ONE FOOT DEEP OVER ROADWAYS AT VANCE JACKSON TO DE ZAVALA AND MCCULLOUGH AT OBLATE
May 15, 3:00 AM CDTFLASH FLOODLockhart, TXONE FOOT OF WATER OVER MEDINA STREET INSIDE THE CITY LIMITS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2388 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGUS54 KEWX 150722
FFWEWX
TXC021-029-055-091-187-209-259-151015-
/O.NEW.KEWX.FF.W.0025.100515T0722Z-100515T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT SAT MAY 15 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY...
  NORTHERN BEXAR COUNTY...
  CALDWELL COUNTY...
  COMAL COUNTY...
  GUADALUPE COUNTY...
  HAYS COUNTY...
  SOUTHEASTERN KENDALL COUNTY...

* UNTIL 515 AM CDT.

* AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELFARE...
  KREUTZBERG...NELSON CITY...WALNUT GROVE...STAPLES...SPRING
  BRANCH...GUADALUPE RIVER ST...FISCHER...CANYON LAKE DAM...
  NIEDERWALD...MARTINDALE...LOCKHART...BOERNE...BERGHEIM...
  WOODCREEK...WIMBERLEY...UHLAND...SAN MARCOS...KYLE...DRIPPING
  SPRINGS...DRIFTWOOD...WYLDWOOD...SMITHVILLE...ROSANKY...CIRCLE D-KC
  ESTATE...CEDAR CREEK...CAMP SWIFT AND BASTROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2993 9881 2993 9834 3030 9815 2999 9770
      3036 9730 3008 9705 2980 9736 2964 9769
      2952 9783 2943 9830 2936 9861 2950 9877

$$
1 follow-up statement
411 
WGUS74 KEWX 150848
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SAT MAY 15 2010

TXC021-029-055-091-187-209-259-151015-
/O.CON.KEWX.FF.W.0025.000000T0000Z-100515T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-HAYS TX-KENDALL TX-CALDWELL TX-COMAL TX-GUADALUPE TX-
BEXAR TX-
348 AM CDT SAT MAY 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHERN BEXAR...GUADALUPE...COMAL...CALDWELL...SOUTHEASTERN
KENDALL...HAYS AND BASTROP COUNTIES...

AT 300 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED  
THUNDERSTORMS PRODUCING FLASH FLOODING IN LOCKHART. MEDINA STREET IN 
TH CITY OF LOCKHART HAD ONE FOOT OF WATER COVERING THE ROADWAY. AT 
245 AM...THE HIGHWAY DEPARTMENT REPORTED WATER UP TO ONE FOOT DEEP 
OVER ROADWAYS AT VANCE JACKSON TO DE ZAVALA AND MCCULLOUGH TO OBLATE 
IN SAN ANTONIO. AT 230 AM...A COCORAHS OBSERVER REPORTED 1.3 INCHES 
OF RAIN IN 37 MINUTES IN COMAL COUNTY AND A TOTAL OF 2.8 INCHES IN 
ONE HOUR.

LOCATIONS IN THE WARNING AREA INCLUDE WELFARE...KREUTZBERG...NELSON
CITY...WALNUT GROVE...SPRING BRANCH...GUADALUPE RIVER ST...FISCHER...
CANYON LAKE DAM...MARTINDALE...LOCKHART...WOODCREEK...WIMBERLEY...
UHLAND...SAN MARCOS...KYLE...DRIPPING SPRINGS...DRIFTWOOD...
WYLDWOOD...SMITHVILLE...ROSANKY...CIRCLE D-KC ESTATE...CEDAR CREEK...
CAMP SWIFT AND BASTROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

&&

LAT...LON 2993 9881 2993 9834 3030 9815 2999 9770
      3036 9730 3008 9705 2980 9736 2964 9769
      2952 9783 2943 9830 2936 9861 2950 9877

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 12:20 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 15, 12:20 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT SAT MAY 15 2010

.AVIATION...
MVFR CONDITIONS WILL PREVAIL ACROSS THE I 35 TERMINALS TO AROUND
07Z/08Z. AFTERWARD...BRIEF IRF CONDITIONS ARE EXPECTED ACROSS SSF
AND SAT SITES MAINLY DURING THE 10Z/14Z TIME PERIOD. SURFACE WINDS WILL
CONTINUE FROM THE SOUTHEAST AT 10 TO 15 KNOTS DIMINISHING
OVERNIGHT AND THEN INCREASING ONCE AGAIN SATURDAY AFTERNOON FROM
10 TO 20 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 920 PM CDT FRI MAY 14 2010/

UPDATE...A BAND OF THUNDERSTORMS STRETCHING ACROSS WEST CENTRAL
TEXAS LATE THIS EVENING WILL BE PUSHING INTO THE HILL COUNTRY
BEFORE MIDNIGHT. THIS BAND OF STORMS HAS A HISTORY OF PRODUCING
SOME SMALL HAIL AND 30 TO 40 MPH WINDS ALONG ITS GUST FRONT. AT
THE PRESENT IT SHOWS NO SIGN OF FALLING APART AND HAVE RAISED POPS
FOR THE REMAINDER OF TONIGHT ACROSS THE HILL COUNTRY AND AFTER
MIDNIGHT OVER MUCH OF THE REMAINDER OF SOUTH CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 706 PM CDT FRI MAY 14 2010/

AVIATION...
SHOWERS AND THUNDERSTORMS HAVE CLEARED THE I 35 CORRIDOR TERMINALS
AS OF 7 PM. VFR CONDITIONS ARE EXPECTED TO PREVAIL TO AROUND 5Z.
AFTERWARD...MVFR CONDITIONS ARE ANTICIPATED DUE TO LOW CEILINGS OVERNIGHT.
THERE IS A CHANCE FOR BRIEF IFR AROUND 10Z/14Z. SURFACE WINDS WILL
CONTINUE FROM THE SOUTHEAST AT 10 TO 15 KNOTS DIMINISHING
OVERNIGHT AND THEN INCREASING ONCE AGAIN SATURDAY AFTERNOON FROM
10 TO 20 KNOTS. FOR SATURDAY EARLY EVENING...EXPECT SOME SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS THE I 35 TERMINALS.

PREV DISCUSSION... /ISSUED 323 PM CDT FRI MAY 14 2010/

DISCUSSION...
TWO AREAS OF CONCERN THIS AFTERNOON. THE FIRST ARE THE HEAVY RAINS
ACROSS THE SRN/ERN CWA WHERE CONVECTION CONTINUES TO TRAIN NORTHWARD
OVER THE OUTFLOW BOUNDARY...BUT A SLOW PROGRESSION EAST AND SOUTH
WITH A STABLE RAIN COOLED AIR MASS IN ITS WAKE. WILL CANCEL PART
OF THE FLASH FLOOD WATCH BUT CONTINUE UNTIL 7 PM FOR THE SOUTH AND
EASTERN SECTIONS. THE SECOND AREA IS OUT WEST WITH STRONG HEATING
OVER THE HIGHER TERRAIN IN NE MEXICO WILL PRODUCE ISOLATED SUPERCELLS
THAT WILL CROSS THE RIO GRANDE IN THE NORTHWEST COUNTIES THIS AFTERNOON
AND EVENING. ALTHOUGH THERE MAY BE A LULL IN CONVECTION LATER THIS EVENING...
HAVE LEFT IN CHANCE POPS IN FOR THE OVERNIGHT HOURS AS OUTFLOW BOUNDARY
IN ACROSS CENTRAL AND WEST TX COULD MAKES ITS WAY SOUTHWARD INTO
THE CWA LATE TONIGHT AND EARLY SATURDAY. AIRMASS OVER S CENTRAL TX
WILL RECOVER/DESTABILIZE LATE TONIGHT AS SELY LOW LEVEL FLOW
RESUMES.

WITH NEAR CLEAR CONSENSUS ON TIMING OF CONVECTION THIS WEEKEND
FROM LATEST MODEL RUNS WILL CONTINUE CHANCE POPS THRU THE WEEKEND.
A SERIES OF DISTURBANCES WILL LIFT OUT OF MEXICO AND ACROSS THE
AREA WITH POSSIBLE SURFACE BOUNDARIES PROVIDING A FOCUS FOR HEAVY
RAINFALL. THEREFORE PERIODS OF DESTABILIZATION AND ORGANIZED
STRONG CONVECTION...BRIEFLY STABILIZING BEHIND THE MCS...BUT
ISOLATED AIRMASS CONVECTION POSSIBLE IN THE TRANSITION PERIOD.

WIDESPREAD AVERAGE RAIN TOTALS NEAR 1 INCH FOR THE WEEKEND...HOWEVER
LOCALLY HEAVY AMOUNTS OF 3 TO 5 INCHES POSSIBLE...OR MORE SUCH AS
THE NEAR 8 INCHES THAT OCCURRED AROUND MEDINA LAKE TODAY WITH THE
TRAINING CELLS OVER ACROSS THE OUTFLOW BOUNDARY.

WET PATTERN LOOKS TO CONTINUE INTO NEXT WEEK AND HAVE KEEP SLIGHT
CHANCE TO CHANCE POPS AS SHORT WAVE ACTIVITY CONTINUES ROLL ACROSS
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  87  70  86  71 /  50  30  20  30  40
AUSTIN BERGSTROM INTL AIRPORT  69  87  70  87  69 /  50  30  20  30  30
NEW BRAUNFELS MUNI AIRPORT     68  87  70  88  69 /  50  30  20  30  30
BURNET MUNI AIRPORT            67  84  69  84  68 /  60  30  20  30  40
DEL RIO INTL AIRPORT           70  88  71  92  72 /  60  30  30  20  20
GEORGETOWN MUNI AIRPORT        68  85  69  84  71 /  50  30  20  30  40
HONDO MUNI AIRPORT             68  86  70  88  70 /  50  30  20  20  30
SAN MARCOS MUNI AIRPORT        69  87  70  88  71 /  50  30  20  30  30
LA GRANGE - FAYETTE REGIONAL   69  86  71  84  72 /  50  40  20  30  30
SAN ANTONIO INTL AIRPORT       68  86  71  88  72 /  50  30  20  30  30
STINSON MUNI AIRPORT           70  87  72  89  71 /  50  30  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/17
Hazardous weather outlook, May 15, 2:01 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SAT MAY 15 2010

TXZ171>173-183>194-202>209-217>225-228-160715-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
201 AM CDT SAT MAY 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT... A DEEP INFLOW OF GULF MOISTURE AND
SEVERAL DISTURBANCES MOVING EASTWARD ACROSS THE AREA...WILL
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO
SUNDAY. THE THREAT FOR SEVERE STORMS CAPABLE OF PRODUCING MODERATE HAIL
AND DAMAGING WINDS WILL BE ACROSS THE HILL COUNTRY AND EDWARDS
PLATEAU SATURDAY...THEN ACROSS THE EASTERN HILL COUNTRY AND
NORTHEAST COUNTIES ALONG AND EAST OF I-35 SUNDAY. BOTH SATURDAY
AND SUNDAY THERE WILL BE LOCALLY HEAVY RAINFALL THAT WILL CAUSE
LOCALIZED FLOODING OF CREEKS...STREAMS...POOR DRAINAGE AREAS AND
LOW WATER CROSSINGS. RAINFALL TOTALS BY SUNDAY EVENING COULD REACH
3 TO 5 INCHES OR MORE IN SOME LOCATIONS. DRIER WEATHER IS EXPECTED
AFTER MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE SATURDAY AFTERNOON/EVENING.
DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS
WEATGHER EXPECTED FOR THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 14, 9:21 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT FRI MAY 14 2010

TXZ183-184-150345-
EDWARDS-VAL VERDE-
921 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN VAL VERDE AND
NORTHWESTERN EDWARDS COUNTIES UNTIL 1045 PM CDT...

AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORM 7 MILES NORTHEAST OF SEGOVIA...OR 11
MILES EAST OF JUNCTION...MOVING SOUTHEASTWARD AT ABOUT 20 TO 30 MPH.

SMALL HAIL SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, May 14, 10:38 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CDT FRI MAY 14 2010

TXZ183-184-150430-
EDWARDS-VAL VERDE-
1038 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND WESTERN EDWARDS
COUNTIES UNTIL 1130 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF JUNO...MOVING SOUTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FLOUR MILLS...
  VINEGARONE...
Special weather statement, May 14, 11:25 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI MAY 14 2010

TXZ183-184-150530-
EDWARDS-VAL VERDE-
1125 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND WESTERN EDWARDS
COUNTIES UNTIL 1230 AM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FLOUR MILLS...OR 13 MILES
NORTH OF LOMA ALTA...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOMA ALTA...
  FLOUR MILLS...
  CARTA VALLEY...
  PAFFORD CROSSING...
  VINEGARONE...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, May 14, 11:28 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             ROCKSPRINGS             30.02N 100.21W
05/14/2010  E0.25 INCH       EDWARDS            TX   PUBLIC

            SMALL HAIL AND WIND GUSTS TO 30 MPH

&&

EVENT NUMBER EWX1000256

SBS
Special weather statement, May 14, 11:29 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CDT FRI MAY 14 2010

TXZ217-228-150530-
DIMMIT-MAVERICK-
1129 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK
COUNTIES UNTIL 1230 AM CDT...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EL INDIO...MOVING NORTHEAST
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FARIAS LAKE...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, May 14, 11:45 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 N LACOSTE             29.32N  98.81W
05/14/2010                   BEXAR              TX   LAW ENFORCEMENT

            FM 471 AT MEDINA RIVER CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER EWX1000257

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:36 PM CDTRiver Flood WarningEWXFrio3 days
May 14, 11:22 PM CDTRiver Flood WarningEWXBexar3 hr
May 15, 12:15 AM CDTSevere Thunderstorm WarningEWXEdwards45 min
May 15, 1:09 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Blanco, Comal, Frio and 10 more5 hr
May 15, 1:43 AM CDTAreal Flood AdvisoryEWXBandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 10 more107 min
May 15, 1:54 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde51 min
May 15, 3:20 AM CDTFlash Flood WarningEWXBandera, Frio, Medina3 hr
May 15, 3:30 AM CDTFlash Flood WarningEWXAtascosa, Fayette, Gonzales, Wilson3 hr
May 15, 4:55 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca2 hr
May 15, 9:48 AM CDTRiver Flood WarningEWXBexar24 hr
May 15, 6:06 PM CDTSevere Thunderstorm WarningEWXLlano39 min
May 15, 6:20 PM CDTTornado WarningEWXLlano25 min
May 15, 6:43 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano20 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.